I've gained a significant amount of weight since taking a generic form of Paxil. My provider has prescribed Topamax to be taken at night along with the Paxil. I'm extremely wary of taking both since they cause drowsiness and possible confusion. I am over 65 and certainly afraid of falling . The Paxil helps with anxiety.
Yes, you can take topamax with antidepressants. I have had to off and on for years at times. So are you taking the topamax solely to loose weight? I would be concerned to if this was the only reason you were prescribed this medication. I have heard of this a few times but, while it is used for off label reasons which one is migraines and that's why I take it but, to prescribe it soley for weight loss I feel is a bit careless.
It has many side effects, even if you can stick through them to benefit the rewards. Why didn't the dr maybe try another antidepressant to avoid further weight gain and advise a weight loss/exercise routine. I know that's not easy but, neither is topamax.
I too gained 20lbs last year on cymbalta, some meds make certain people gain.
I also am back on topamax bc my migraines were again daily and as bad as I want this weight off, I probably wouldn't have stuck it out had it not been for the pain relief it provides.
It can cause pins and needles&nunbness in hands, feet and face, horrible metal taste in mouth, changes in the way certain foods taste, all carbonated drinks taste flat, changes in vision,very dry skin and lips, food aversion to the point that I don't want to eat to the point I get nauseas or don't want to cook for my family... most of these will go away in a month or two. Then it can cause MaNY more serious and long term things like acidic blood, glaucoma, kidney stones, vision loss, bleeding disorders.
Just be careful... read a lot on it to be educated and if you decide to try it, be sure to tell your dr or pharmacist of unusual symptoms. And yes, it makes me lightheaded and affects my memory and I have trouble finding words and issues like that as well. I don't mean to sound so negative or scare you. This is why I say, it doesn't seem like just weight loss alone, especially only 20lbs is reason enough to have to worry with all of this when there are so many other things that can help with both weight loss and anxiety.
Best of luck to you.
lizpw; Yes the SSRI or Paxil and Topamax are taken together quite often and after taking at bedtime the drowsiness should wear off in the morning after you adjust to it and if you do have problems still after a few weeks talk to the doctor and they can always adjust the dose some for you. good luck and hope your feeling better Chuck1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Apr 2010 • 1 answer
Posted 11 Jan 2013 • 3 answers
Posted 15 Feb 2015 • 2 answers
Posted 31 Jul 2015 • 2 answers
Posted 7 Sep 2016 • 2 answers